Arkansas, 2007Damaging Wind in Arkansas, February 24, 2007
February 24, 2007 · NWS MEG · 1 event in 1 county or zone
A strong low pressure system with a trailing cold front pushed into portions of East-Central Arkansas during the late afternoon hours of 2/24/07. Numerous showers and thunderstorms developed ahead of the system and produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system with a trailing cold front pushed into portions of East-Central Arkansas during the late afternoon hours of 2/24/07. Numerous showers and thunderstorms developed ahead of the system and produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 24, 3:11 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 24, 3:11 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CST SAT FEB 24 2007
.DISCUSSION...
SEVERE WEATHER THREAT WILL CONTINUE INTO THIS EVENING ACROSS PARTS
OF THE MID-SOUTH. SPC HAS EAST-CENTRAL AR INTO PART OF SOUTHWEST
TN AND MOST OF NORTH MS IN A MODERATE RISK. THUNDERSTORMS ARE
EXPECTED TO SWEEP THROUGH THE MID-SOUTH FROM THE WEST THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING. A DEEPENING AND
NEGATIVELY TILTED UPPER TROUGH IS MOVING INTO THE CENTRAL PLAINS.
MEANWHILE...A SOUTHWARD TRAILING COLD FRONT WILL MOVE THROUGH THE
MID-SOUTH. THE CONVECTION IS EXPECTED TO ACCELERATE EASTWARD THIS
EVENING...AND WILL MOSTLY BE OUT OF OUR FORECAST AREA BY MIDNIGHT.
THE GREATEST RISK FOR TORNADOES SEEMS TO BE FROM EAST-CENTRAL AR
INTO NORTHWEST MS. CAPES AROUND 1000 J/G...SURFACE DEWPOINTS IN
THE 50S TO NEAR 60...AND HIGH HELICITY (0-1 KM OF 500 J/KG) ALIGN
THE BEST IN THIS AREA FROM ABOUT NOW UNTIL 9 PM. ALSO SIGNIFICANT
TORNADO PARAMETER VALUES EXCEED 5 IN THIS AREA...THUS WILL NEED TO
WATCH FOR STRONG TORNADOES IN THIS AREA. DAMAGING STRAIGHT-LINE
WINDS ARE POSSIBLE THROUGHOUT THE MODERATE RISK AREA.
IT APPEARS THE FRONT MAY COME THROUGH AS AN OCCLUDED FRONT ACROSS
NORTHERN PARTS OF THE MID-SOUTH...THUS LIMITING THE SEVERE WEATHER
THREAT IN NORTHERN AREAS.
GRADIENT WINDS WILL CONTINUE STRONG AND GUSTY THIS
EVENING...DIMINISHING SOME BY MIDNIGHT. WILL CONTINUE WIND
ADVISORY UNTIL MIDNIGHT.
COOLER WEATHER WILL SPREAD INTO THE AREA LATER TONIGHT AND
CONTINUE SUNDAY. THERE WILL BE SOME WRAP-AROUND CLOUDS SUNDAY BUT
WILL KEEP THE FORECAST DRY.
A WEAK COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
THROUGH MONDAY. CAN NOT RULE OUT A FEW SPRINKLES...BUT WILL NOT
MENTION IN THIS FORECAST DUE TO LACK OF CONFIDENCE.
NEXT STORM SYSTEM AND COLD FRONT WILL AFFECT THE MID-SOUTH
WEDNESDAY NIGHT INTO THURSDAY EVENING. BEST CHANCE FOR SEVERE
WEATHER ONCE AGAIN LOOKS TO BE ACROSS THE SOUTHERN HALF OF THE
MID-SOUTH IN ASSOCIATION WITH THIS SYSTEM...BUT THIS IS STILL
FAIRLY FAR OUT IN TIME AND WILL NEED TO CLOSELY WATCH LATER MODEL
RUNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 55 38 60 / 90 10 10 10
MKL 43 53 33 56 / 100 10 10 10
JBR 41 52 35 54 / 60 10 10 10
TUP 46 58 36 62 / 100 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JCLHazardous weather outlook, Feb 24, 1:35 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CST SAT FEB 24 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
135 PM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THROUGH TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH
MISSISSIPPI...PART OF SOUTHWEST TENNESSEE AND EAST-CENTRAL ARKANSAS
THROUGH THIS EVENING. THE MODERATE RISK AREA IS ROUGHLY ALONG AND
SOUTH OF A LINE FROM WYNNE ARKANSAS TO MEMPHIS TO HENDERSON
TENNESSEE. IN MISSISSIPPI...THE MODERATE RISK AREA IS ALONG AND WEST
OF A CORINTH TO TUPELO LINE.
THE MODERATE RISK AREA INCLUDES THE CITIES OF MEMPHIS...
CLARKSDALE...AND TUPELO.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE MID-SOUTH.
THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND A FEW
TORNADOES INTO THIS EVENING.
A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAINS
THROUGH THIS EVENING. A SOUTHWARD TRAILING COLD FRONT WILL MOVE
THROUGH THE MID-SOUTH. SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF
THE COLD FRONT.
IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG AND GUSTY WINDS IN
ASSOCIATION WITH THE POWERFUL STORM SYSTEM WILL AFFECT THE MID-SOUTH.
WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR INTO
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE
DURING THE DAY SUNDAY.
ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE
MID-SOUTH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS PART OF THE MID-SOUTH...ESPECIALLY THE SOUTH HALF.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED THROUGH THIS EVENING.
JCL
In the hours before
Special weather statement, Feb 24, 9:40 AM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 AM CST SAT FEB 24 2007
ARZ028-036-241615-
MISSISSIPPI AR-CRITTENDEN AR-
940 AM CST SAT FEB 24 2007
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND
MISSISSIPPI COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTHWEST OF CRAWFORDSVILLE AT 940 AM CST...MOVING
NORTHEAST AT 55 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS
ARE ANTICIPATED.
PEOPLE IN CRITTENDEN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES
OF TURRELL AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
MBS
Special weather statement, Feb 24, 10:06 AM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CST SAT FEB 24 2007
ARZ026>028-241635-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
1006 AM CST SAT FEB 24 2007
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD...MISSISSIPPI
AND POINSETT COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES EAST OF HARRISBURG AT 1006 AM CST...MOVING NORTHEAST
AT 65 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS
ARE ANTICIPATED.
PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
THE CITIES OF BAY...CARAWAY...HARRISBURG...LAKE CITY...LEACHVILLE...
MANILA...MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
MBS
Special weather statement, Feb 24, 10:19 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 AM CST SAT FEB 24 2007
ARZ036-TNZ049-088-241645-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
1019 AM CST SAT FEB 24 2007
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN...SHELBY AND
TIPTON COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES EAST OF SUNSET AT 1019 AM CST...MOVING NORTHEAST AT
65 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS
ARE ANTICIPATED.
PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
THE CITIES OF MARION AND WEST MEMPHIS...SHOULD MONITOR THIS
STORM CLOSELY.
MBS
Thunderstorm Wind, Phillips
- When
- February 24, 3:27 PM CST to 3:40 PM CST
- Where
- Phillips County, Mellwood to Elaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NWS Employee
- Coordinates
- 34.220, -90.950
Straight line winds produced some damage between Mellwood and Elaine. In Mellwood, roof shingles were blown off a house and a tv antenna was also blown over. In Elaine, pieces of a tin roof were blown off a barn. A large tree was also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15830.